Alert archive / Idaho / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this areal flood advisory at Jul 31, 2021, 3:32 PM MDT for Bannock County, Idaho. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 3:32 PM MDT (21:32 UTC)
- Expired
- Jul 31, 2021, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WGUS85 KPIH 312132
FLSPIH
Flood Advisory
National Weather Service Pocatello ID
332 PM MDT Sat Jul 31 2021
IDC005-010030-
/O.NEW.KPIH.FA.Y.0021.210731T2132Z-210801T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bannock ID-
332 PM MDT Sat Jul 31 2021
The National Weather Service in Pocatello has issued a
* Flood Advisory for...
Southeastern Bannock County in southeastern Idaho...
* Until 630 PM MDT.
* At 332 PM MDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 0.5 and 1 inch of rain has
fallen.
* Some locations that will experience flooding include...
Lava Hot Springs, Downey and Virginia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4269 11198 4263 11195 4253 11194 4238 11208
4250 11218
$$
DV1 follow-up statement
716
WGUS85 KPIH 010031
FLSPIH
Flood Advisory
National Weather Service Pocatello ID
631 PM MDT Sat Jul 31 2021
IDC005-010041-
/O.EXP.KPIH.FA.Y.0021.000000T0000Z-210801T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bannock ID-
631 PM MDT Sat Jul 31 2021
...FLOOD ADVISORY HAS EXPIRED FOR SOUTHEASTERN BANNOCK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4269 11198 4263 11195 4253 11194 4238 11208
4250 11218
$$
JKeyesWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this areal flood advisory went out at Jul 31, 1:03 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 31, 1:03 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 103 PM MDT Sat Jul 31 2021 .SHORT TERM...A band of showers and thunderstorms from last night's activity is moving northward. We saw some impressive rainfall amounts even with that band early this morning. Some areas around Idaho Falls received close to an inch of rain this morning. A low pressure system over southeast Oregon is moving northward. This low is interacting with the extremely high amount of moisture across the region to produce scattered thunderstorms once again this afternoon. Precipitable water values are roughly around 1.25", maybe higher, which is 2 to 3 times above normal. So, heavy rain and localized flooding will remain a threat through the weekend. Greatest risk is across the high country and areas of the Snake Plain/Magic Valley that are close to the hills/mountains. Flash flood watches continue through Monday for the high country as the low pressure system slowly works northward. Eventually departing the region late Monday. 13 .LONG TERM...Tuesday through Saturday. High pressure begins to slowly rebuild by the middle of next week. We should see deeper monsoon moisture being pushed east, but lingering moisture will likely produce some showers and thunderstorms. With moisture starting to wane somewhat, we should go back to a mix of wet and dry storms. A couple of storms pass to our north, trying to produce showers and storms especially closer to the Montana border for the latter half of next week. Farther south, a drying trend should continue...but we may see strong winds developing. Keyes && .AVIATION...Off and on showers and thunderstorms are forecast through tomorrow. MVFR/IFR weather is possible due to heavy rain reducing visibility. Gusty winds over 30kts are possible and even small hail. TAFs will carry VCSH/VCTS and will be amended as short trends develop in real-time. Keyes && .FIRE WEATHER...Continued moist/humid sub-tropical pattern remains for East Idaho through the weekend into the early part of the week. Showers and thunderstorms are expected to remain a continued threat, and heavy rain is the main concern with potential for flash flooding/debris flows in steeper terrain/burn scars. Outflow winds around 35 mph will be possible, but the main threat and concern is the heavy rain. Flash flood watch remains in effect for most terrain- based areas in East Idaho through Monday. Upper ridge builds through the Great Basin Tuesday and Wednesday, which should shunt the deep monsoonal flow to the east. Lingering showers and storms are still possible, but likely being a mix of wet and dry storms. DMH/Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday evening for IDZ056>064-069- 071>074. &&
In the hours before
Special weather statement, Jul 31, 2:38 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pocatello ID
238 PM MDT Sat Jul 31 2021
IDZ061-312115-
Bear Lake Valley ID-
238 PM MDT Sat Jul 31 2021
...Occasional storms near Bear Lake This afternoon...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm over
northeastern Bear Lake Idaho Portion, moving northwest at 15 mph.
Additional storms are likely this afternoon. Boaters should expect
sudden wind gusts from pop up thunderstorms.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Bear Lake Idaho Portion, Saint Charles and Fish Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4202 11140 4224 11139 4209 11116 4200 11127
4200 11137
TIME...MOT...LOC 2037Z 131DEG 13KT 4208 11131
ValleLocal storm report, Jul 31, 2:44 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 6 N MONTEVIEW 44.02N 112.54W
07/31/2021 M0.28 INCH JEFFERSON ID MESONET
SO FAR TODAY. MESONET STATION MON.
&&
KSMITHLocal storm report, Jul 31, 2:46 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
246 PM MDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN 1 SE IDAHO FALLS 43.49N 112.03W
07/31/2021 M0.54 INCH BONNEVILLE ID MESONET
SO FAR TODAY. MESONET STATION DW0495.
&&
KSMITHLocal storm report, Jul 31, 2:55 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
255 PM MDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 2 N AMMON 43.51N 111.97W
07/31/2021 M0.63 INCH BONNEVILLE ID PUBLIC
STORM TOTAL SO FAR TODAY. REPORTED VIA
FACEBOOK.
&&
KSMITHLocal storm report, Jul 31, 3:17 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
317 PM MDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HEAVY RAIN 2 E CHUBBUCK 42.92N 112.42W
07/31/2021 M0.44 INCH BANNOCK ID NWS EMPLOYEE
FELL BETWEEN 206 PM AND 304 PM JUST EAST OF
PORTNEUF WELLNESS COMPLEX.
&&
KSMITHSpecial weather statement, Jul 31, 3:20 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Pocatello ID 320 PM MDT Sat Jul 31 2021 IDZ062-312145- Blackfoot Mountains ID- 320 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BONNEVILLE AND EAST CENTRAL BINGHAM COUNTIES UNTIL 345 PM MDT... At 320 PM MDT, Doppler radar was tracking a strong thunderstorm over Bone, or 15 miles south of Ririe Reservoir, moving west at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4337 11164 4323 11168 4325 11199 4340 11194 TIME...MOT...LOC 2120Z 102DEG 17KT 4330 11177 Valle
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:46 AM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville, Jefferson | 119 min |
| Jul 31, 12:20 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Jul 31, 1:08 PM MDT | Areal Flood Advisory | PIH | Power | 29 min |
| Jul 31, 1:08 PM MDT | Areal Flood Advisory | PIH | Bannock | 112 min |
| Jul 31, 1:37 PM MDT | Flash Flood Warning | PIH | Power | 2 hr |
| Jul 31, 1:46 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 119 min |
| Jul 31, 1:55 PM MDT | Areal Flood Advisory | PIH | Bear Lake | 2 hr |
| Jul 31, 2:04 PM MDT | Areal Flood Advisory | PIH | Caribou | 3 hr |
| Jul 31, 2:16 PM MDT | Areal Flood Advisory | PIH | Bear Lake, Franklin | 3 hr |
| Jul 31, 2:28 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Jul 31, 2:38 PM MDT | Special Weather Statement | PIH | Bear Lake | 37 min |
| Jul 31, 3:01 PM MDT | Areal Flood Advisory | PIH | Caribou | 6 min |
| Jul 31, 3:07 PM MDT | Flash Flood Warning | PIH | Caribou | 113 min |
| Jul 31, 3:10 PM MDT | Areal Flood Advisory | PIH | Bingham | 3 hr |
| Jul 31, 3:20 PM MDT | Special Weather Statement | PIH | Bonneville | 25 min |
| Jul 31, 3:50 PM MDT | Flash Flood Warning | PIH | Power | 77 min |
| Jul 31, 4:02 PM MDT | Areal Flood Advisory | PIH | Cassia | 118 min |
| Jul 31, 4:06 PM MDT | Areal Flood Advisory | PIH | Bannock, Franklin, Oneida | 3 hr |
| Jul 31, 4:42 PM MDT | Flash Flood Warning | PIH | Bannock, Franklin, Oneida | 2 hr |
| Jul 31, 5:14 PM MDT | Areal Flood Advisory | PIH | Franklin | 2 hr |
| Jul 31, 5:45 PM MDT | Areal Flood Advisory | PIH | Cassia | 64 min |
Nearby
Areal Flood Advisories in Idaho, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.